Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 3, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Sep 3, 2021, 5:46 AM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 3, 2021, 5:46 AM EDT (09:46 UTC)
Expired
Sep 3, 2021, 6:15 AM EDT
In force
29 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Collier County, FL

The radar

The Miami radar (KAMX), 152 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-09-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-09-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
369 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
654 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS82 KMFL 030946
SPSMFL

Special Weather Statement
National Weather Service Miami FL
546 AM EDT Fri Sep 3 2021
 
FLZ069-070-031015-
Coastal Collier County FL-Inland Collier County FL-
546 AM EDT Fri Sep 3 2021

...A gusty shower will impact portions of northwestern Collier County
through 615 AM EDT...

At 546 AM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Vineyards, or
7 miles west of Golden Gate Estates, moving east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes 
         or waterspouts. Gusty winds could knock down tree limbs and 
         blow around unsecured objects.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew
Island, West Toll Gate On Alligator Alley, Vineyards, Golden Gate,
North Naples, Pelican Bay and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
      2635 8166 2636 8153 2609 8156 2619 8183
TIME...MOT...LOC 0946Z 275DEG 7KT 2625 8172 

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 3, 2:33 AM EDT, 3 hours 13 minutes earlier.

Area forecast discussion, Sep 3, 2:33 AM EDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
233 AM EDT Fri Sep 3 2021

.SHORT TERM (Today through Saturday)...

Models and satellite data depict a mid-upper trough slowly moving
east from the eastern seaboard and into the west Atlantic. An
associated sfc boundary is pushing into the northern portions of the
Florida peninsula with a large field of enhanced moisture covering
the state ahead of the boundary. over the GOMEX, high pressure
continues to dominate, but showing signs of weakening.

Latest MFL soundings and model soundings remain consistent in keeping
the area under a relatively humid air mass with PWATs in the 2
inch range. Meanwhile, the aforementioned synoptic scenario will
keep SoFlo under a rather weak W/SW flow regime, which will keep
supporting scattered to numerous showers and storms each day, and
favoring interior/east coast areas. The weak steering flow and the
abundant moisture will result in slow moving, or even stationary
storms, with high rainfall rates. Thus, expect the localized
flooding potential to continue through the short term. Afternoon
convection could be further enhanced by the dominant Gulf coast
sea breeze as it pushes inland.

The persisting weak winds will also allow for outflow boundaries to
become focal points for additional convection, resulting in erratic
storm motion. Main hazards with any thunderstorm that forms will be
lightning, funnel clouds, strong wind gusts, and heavy rainfall.
Heavy downpours occurring over already saturated soil from previous
rain will exacerbate the potential for localized flooding at times.

A caveat to the forecast philosophy is shown in long range models,
with a potential mid-upper low near the Bahamas moving westward
toward the peninsula on Saturday. This additional element will bring
enhanced lifting/instability across SoFlo for having a few strong or
even severe thunderstorms, especially in the afternoon/early evening
hours. And as described above, any showers/storms that form on
Saturday will likely be slow movers as the described synoptic
scenario keeps pressure gradients very relaxed across SoFlo.

The hot temperatures don't seem to be affected too much by the
active weather pattern. Expect afternoon highs to remain in the
upper 80s to lower 90s across much of SoFlo, along with heat index
values reaching triple digits.

.LONG TERM (Saturday Night through Thursday)...

The latest model guidance shows the mid to upper level low slowly
drifting near or over the Florida Peninsula for the rest of the
weekend and into early next week. This will help to keep the weak
west to southwest steering flow in place during this time frame
and it may continue to provide additional lift and instability
needed to produce a few stronger thunderstorms on Sunday and
Monday afternoon. The highest chances of showers and thunderstorms
will remain over the interior and east coast metro areas through
the early portion of next week. With plenty of tropical moisture
in place combined with the weak steering flow, heavy downpours and
slow motion of thunderstorms could continue to lead to localized
flooding across the east coast metro areas. High temperatures
through the early portion of the week will remain on the warm
side as they will range from the upper 80s across the west coast
to the lower 90s across the east coast metro areas.

By the middle of the week, the latest long term model guidance
suggests that the mid to upper level low will slowly start to lift
off to the northeast into the western Atlantic as a ridge of high
pressure gradually begins to build in over South Florida from the
south. South to southeasterly winds will gradually begin to build
back into the region, however, the flow will still be on the weak
side. Convection chances will remain sea breeze driven during the
middle portion of the week. The greatest chances of showers and
thunderstorms will be located across the interior sections during
the afternoon and evening hours where the sea breeze boundaries
will interact with each other. High temperatures during the middle
of the week will range from around 90 across the west coast to
the lower 90s across the east coast metro areas.

&&

.AVIATION(06Z TAFS)...

VFR will continue until around 16Z for APF and 17-18Z for the
Atlantic terminals as thunderstorm activity bring periods of
MVFR/IFR vis/cigs. Winds remain from the west, and generally light.
Slow moving storms may persist in the vicinity of the terminals,
which will be handled with tempos and amendments.

&&

.MARINE...

With high pressure over both the western Atlantic and the GOMEX,
winds across the coastal waters will remain mainly from the west in
the 5-10kt range through the forecast period. Thus, generally benign
boating conditions will prevail. Only exception will be with any
thunderstorm that forms, which will bring brief periods of rough seas
and gusty winds.

&&

.BEACHES...

An elevated rip current potential may continue over the Gulf Coast
beaches due to persisting southwesterly winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            91  76  91  77 /  60  30  60  20
West Kendall     92  75  92  75 /  60  20  60  20
Opa-Locka        92  76  92  76 /  60  30  60  20
Homestead        90  74  91  75 /  50  20  50  20
Fort Lauderdale  91  76  90  77 /  60  30  60  20
N Ft Lauderdale  91  76  91  77 /  70  30  70  20
Pembroke Pines   91  75  91  75 /  60  30  60  20
West Palm Beach  91  74  91  75 /  70  40  70  20
Boca Raton       91  75  91  76 /  60  30  70  20
Naples           88  76  89  77 /  60  30  50  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Saturday and Aviation/Marine/Beaches...AR
Saturday Night through Thursday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 3, 3:24 AM EDT, 2 hours 22 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
324 AM EDT Fri Sep 3 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031930-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
324 AM EDT Fri Sep 3 2021

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: An elevated risk for rip currents along the Gulf Coast
beaches.

Thunderstorms: Scattered to numerous thunderstorms are possible with
the best coverage over eastern areas this afternoon into early this
evening. Strong wind gusts, lightning, heavy rainfall, localized
flooding, and funnel clouds are possible.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 45 mph.

Flooding: Localized flooding possible over coastal and metro areas.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the local South Florida waters.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Scattered to numerous showers and thunderstorms will continue
through the rest of the forecast period, with locally gusty winds,
frequent lightning, and heavy rainfall and flooding possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 3, 5:46 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
546 AM EDT Fri Sep 3 2021

FLZ069-070-031015-
Coastal Collier County FL-Inland Collier County FL-
546 AM EDT Fri Sep 3 2021

...A gusty shower will impact portions of northwestern Collier County
through 615 AM EDT...

At 546 AM EDT, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Vineyards, or
7 miles west of Golden Gate Estates, moving east at 10 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Orangetree, Big Corkscrew
Island, West Toll Gate On Alligator Alley, Vineyards, Golden Gate,
North Naples, Pelican Bay and Quail Creek Estate.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2633 8185 2633 8182 2632 8182 2632 8166
      2635 8166 2636 8153 2609 8156 2619 8183
TIME...MOT...LOC 0946Z 275DEG 7KT 2625 8172

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 11:48 AM EDTSpecial Marine WarningMFL57 min
Sep 3, 1:13 PM EDTSpecial Weather StatementMFLGlades32 min
Sep 3, 1:59 PM EDTAreal Flood AdvisoryMFLMiami-Dade3 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.